Are there certain medications that might cause dry eye or I should avoid if I have dry eye?

Question: Are there certain medications that might cause dry eye or I should avoid if I have dry eye?

Answer: So medications can affect the tear quality and quantity. And one of the more common ones are antihistamines, especially the over the counter antihistamine drops. The newer prescribed ones are better but they still have some drying effect on the eyes.

Patients who are taking stomach digestive problems or an antispasmodic group can do that. Antipsychotic meds including antidepressants, some of those can cause some dryness in the eyes. Heart disease patients will be on beta blockers which also can cause some dryness in the eyes. If you're unfortunate and you needed radiation therapy or chemotherapy, these things can also cause dryness of the eyes.

-- This embed didnt make it to copy for story id = 8701436. -- This embed didnt make it to copy for story id = 8701436. -- This embed didnt make it to copy for story id = 8701436. -- This embed didnt make it to copy for story id = 8701436.
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...
See It, Share It
null
Danny Martindale/Getty Images
PHOTO: Woman who received lab-grown vagina says she now has normal life.
Metropolitan Autonomous University and Wake Forest Institute for Regenerative Medicine
PHOTO: In this stock image, a woman with a hangover is pictured.
Peter Dazeley/Getty Images